MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3505R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported for this event by the customer, when the device was opened during preparation for use for a therapeutic retrograde intra-renal surgery, it was observed that the guidewire was bent, and the device unusable.The intended procedure was performed and completed with another similar device.There is no harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
The device has been returned but the device evaluation is not yet begun.As such, a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as any relevant new information becomes available.
 
Event or Problem Description
Addendum dec 22, 2022: the patient was prepared for the procedure when the event occurred.How the device is stored at the facility is not known.The device package was not damaged externally.The device was guidewire was bent in the package prior to taking the device out.The intended procedure was completed with a new device that was in stock with delay just enough to switch to the new device.
 
Additional Manufacturer Narrative
Additional information has been received for this event.This supplemental report is being submitted to provide this information.Please see the updates in sections: b5, g3, g6, h2, and h10.
 
Additional Manufacturer Narrative
The returned device has been evaluated.This supplemental report is being submitted to provide this information.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Since the device met the specification at the time of delivery, the damage to the tip must have occurred afterwards.The device was returned opened inside the original pouch packaging.The wire was still inside the hoop dispenser.The wire tip did appear bent when examined.The tip was not threaded through the thumb advance introducer.The damage was able to be confirmed.A possible cause of the damage would be if the customer tried to thread the wire tip back inside the introducer and bent the tip.The true root cause was unable to be confirmed.

Brand Name
0.035" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15781345
Report Number3003790304-2022-00294
Device Sequence Number4874318
Product Code EYA
UDI-Device Identifier00821925031425
UDI-Public00821925031425
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505R
Device Lot Number92105229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer12/22/2022
01/31/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date01/17/2023
03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown